Alert archive / Wisconsin / Gale Watches in 2011
Gale Watch 3, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale watch at Mar 11, 2011, 4:10 AM CST. It took effect at Mar 12, 2011, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 4:10 AM CST (10:10 UTC)
- In effect from
- Mar 12, 2011, 6:00 AM CST
- Expired
- Mar 11, 2011, 3:44 PM CST
- In force
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
418 WHUS73 KMKX 111010 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 410 AM CST FRI MAR 11 2011 ...GALE FORCE WIND GUSTS POSSIBLE ON SATURDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON SATURDAY WITH A STRONG COLD FRONT TO SWEEP ACROSS WISCONSIN AND LAKE MICHIGAN EARLY SATURDAY MORNING. BRISK AND GUSTY WEST WINDS WILL DEVELOP AFTER THE PASSAGE OF THE COLD FRONT. THE WIND GUSTS MAY REACH GALE FORCE DURING THE DAY ON SATURDAY. THE WINDS WILL WEAKEN SATURDAY NIGHT AS THE LOW PRESSURE AREA MOVES EAST OF THE GREAT LAKES REGION. LMZ643>646-111815- /O.NEW.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 410 AM CST FRI MAR 11 2011 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS: WEST WIND TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 2 TO 4 FEET NEARSHORE BUT MUCH HIGHER TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV/MKX GEHRING
2 follow-up statements
007 WHUS73 KMKX 111513 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 913 AM CST FRI MAR 11 2011 ...GALE FORCE WIND GUSTS POSSIBLE ON SATURDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS THE NORTHERN GREAT LAKES ON SATURDAY WITH A STRONG COLD FRONT TO SWEEP ACROSS WISCONSIN AND LAKE MICHIGAN EARLY SATURDAY MORNING. BRISK AND GUSTY WEST WINDS WILL DEVELOP AFTER THE PASSAGE OF THE COLD FRONT. THE WIND GUSTS MAY REACH GALE FORCE DURING THE DAY ON SATURDAY. THE WINDS WILL WEAKEN SATURDAY NIGHT AS THE LOW PRESSURE AREA MOVES EAST OF THE GREAT LAKES REGION. LMZ643>646-112315- /O.CON.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 913 AM CST FRI MAR 11 2011 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON... A GALE WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. * WINDS: WEST WIND TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ DDV WWW.WEATHER.GOV/MKX
649 WHUS73 KMKX 112144 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 344 PM CST FRI MAR 11 2011 ...GALE FORCE WIND GUSTS SATURDAY... .STRONG LOW PRESSURE WILL MOVE ACROSS NORTHERN WISCONSIN TONIGHT INTO SATURDAY MORNING...WITH A STRONG COLD FRONT TO SWEEP ACROSS LAKE MICHIGAN AFTER MIDNIGHT TONIGHT. BRISK AND GUSTY WEST WINDS WILL DEVELOP TOWARD DAYBREAK BEHIND THE COLD FRONT. THE WIND GUSTS WILL LIKELY REACH GALE FORCE DURING THE DAY ON SATURDAY. THE WINDS WILL WEAKEN SATURDAY EVENING AND OVERNIGHT AS THE LOW PRESSURE AREA MOVES TO THE EASTERN GREAT LAKES REGION. LMZ643>646-120545- /O.UPG.KMKX.GL.A.0003.110312T1200Z-110313T0000Z/ /O.NEW.KMKX.GL.W.0006.110312T1300Z-110313T0000Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 344 PM CST FRI MAR 11 2011 ...GALE WARNING IN EFFECT FROM 7 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CST SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WEST 20 TO 25 KNOTS WITH GUSTS TO 35 KNOTS. * WAVES: 1 TO 2 FEET CLOSE TO SHORE AND 2 TO 4 FEET TOWARD OPEN WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DDV WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Mar 11, 3:30 AM CST, 40 minutes earlier.
Area forecast discussion, Mar 11, 3:30 AM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 AM CST FRI MAR 11 2011 FORECAST FOCUS ON FOG THIS MORNING...PRECIPITATION CHANCES TONIGHT AND SATURDAY...WARMER TEMPERATURES NEXT WEEK. .TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH. FOG AND STRATUS WILL DRIFT INTO FAR WRN CWA THIS AM BUT SOLAR RADIATION AND HEATING SHOULD DISSIPATE IT BY LATE MORNING. OTHERWISE THE HIGH PRESSURE RIDGE WILL SHIFT EWD TODAY WITH WARM ADVECTION THIS AFTERNOON AND EVENING AHEAD OF CYCLOGENESIS THAT WILL TRACK FROM SASK CANADA TO UPPER MI BY 12Z SAT. A 100 KT JET STREAK AND STRONG SHORTWAVE WILL ACCOMPANY THE LOW WITH BEST LIFT AND DEEP SATURATION TO REMAIN OVER NRN WI. THUS ONLY FLURRIES OR SPRINKLES EXPECTED OVER THE FAR NRN CWA LATE TNT. THE ASSOCIATED COLD FRONT WILL SWEEP ACROSS SRN WI AFT 06Z WITH BRISK WLY WINDS DEVELOPING. .SHORT TERM...SATURDAY THROUGH MONDAY...FORECAST CONFIDENCE MEDIUM. LOW PRESSURE MOVES ACROSS NORTHERN LOWER MICHIGAN AND FURTHER TO THE SOUTHEAST ON SATURDAY. UPPER LEVEL LOW PRESSURE ALSO FOLLOWS THIS TRACK...AND BRINGS MAINLY SHEARED VORTICITY THROUGH SOUTHERN WISCONSIN. SOME LOW CLOUDS REMAIN WITHIN THE AREA...ESPECIALLY THE NORTHEAST HALF OF THE AREA. OTHERWISE...MOISTURE IS LACKING THROUGH THE AIR COLUMN. ELECTED TO KEEP SCATTERED FLURRY WORDING GOING FOR THE NORTHEAST HALF OF THE AREA ON SATURDAY. BRISK NORTHWEST WINDS REMAIN THROUGH THE DAY. COLD AIR ADVECTION SATURDAY AND SATURDAY NIGHT SHOULD BRING COOLER TEMPERATURES TO THE AREA. HIGH PRESSURE THEN MOVES SOUTHEAST THROUGH THE CENTRAL GREAT LAKES REGION SUNDAY THROUGH MONDAY...AND BRINGS DRY WEATHER TO THE AREA. NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES REMAIN AS WELL. .LONG TERM...MONDAY NIGHT THROUGH THURSDAY...FORECAST CONFIDENCE MEDIUM. GFS/ECMWF BRING SHORTWAVE TROUGH AND COLD FRONT THROUGH THE REGION TUESDAY...WITH THE SLOWER ECWMF LINGERING PRECIPITATION WITH THESE FEATURES INTO TUESDAY NIGHT. LEFT SMALL CHANCES FOR RAIN DURING THIS PERIOD. GENERAL WARM AIR ADVECTION PATTERN THEN TAKES HOLD OF THE REGION FOR MID TO LATE NEXT WEEK PER PREFERRED ECMWF HIGH RESOLUTION MODEL FROM HPC BLENDED FIELDS. THIS SHOULD BRING WARM TEMPERATURES INTO THE AREA DURING THIS TIME...WITH 1000/500MB THICKNESSES REACHING THE MID TO UPPER 550S DKM RANGE. && .AVIATION...TO BE ADDED SOON... && .MARINE...TO BE ADDED SOON... && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...08/WOOD TODAY/TONIGHT/AVIATION/MARINE...20/GEHRING
Hazardous weather outlook, Mar 10, 9:25 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 925 PM CST THU MAR 10 2011 WIZ046-047-051-052-056>060-062>072-120330- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 925 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED. LMZ643>646-120330- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 925 PM CST THU MAR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY BRISK WINDS AND HIGH WAVES ARE POSSIBLE SATURDAY THROUGH SUNDAY MORNING AS STRONG LOW PRESSURE AND A COLD FRONT MOVES ACROSS THE BADGER STATE. BREEZY AND GUSTY SOUTHWEST WINDS WILL THEN PREVAIL ON TUESDAY AND TUESDAY EVENING AS MILDER AIR MOVES INTO THE BADGER STATE. HENTZ WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 3:44 PM CST | Gale Warning | MKX | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.